Alert archive / Indiana / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 142, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Jul 28, 2010, 7:24 PM EDT for Grant County, Miami County, Wabash County, Indiana. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 28, 2010, 7:24 PM EDT (23:24 UTC)
- Expired
- Jul 28, 2010, 7:51 PM EDT
- In force
- 27 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
Counties Grant County, IN, Miami County, IN, Wabash County, IN
The radar
The Northern Indiana radar (KIWX), 73 km from the middle of the area, began a volume at 23:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 28, 1:20 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 11.4 hours before the alert went out and 299 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1489 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 618 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 178 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.4
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 3:28 PM EDT, 3 hours 56 minutes earlier.
Area forecast discussion, Jul 28, 3:28 PM EDT, 3 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
328 PM EDT WED JUL 28 2010
.SHORT TERM.../TONIGHT THROUGH THURSDAY NIGHT/...
SHORTWAVE WITHIN UPPER TROUGH OVER EASTERN CANADA INTO THE NORTHERN
GREAT LAKES WILL SHIFT EAST WHILE WESTERN RIDGING HOLDS STEADY
THROUGH TOMORROW NIGHT. THIS WILL PUSH A COLD FRONT THROUGH THE
REGION THIS EVENING W/CONVECTION DEVELOPING ALONG PRE FRONTAL
BOUNDARY WITHIN A VERY UNSTABLE AIRMASS SPORTING MLCAPES AOA
3000J/KG. BETTER BULK SHEAR OF 30-40 KNOTS APPEARS CONFINED TO
NORTHERN AREAS AS STRONGER MID LEVEL WESTERLIES ARE CONFINED
CLOSER TO UPPER WAVE NORTH OF THE LAKES AND THIS AREA SHOULD SEE
THE BEST CHANCE FOR SEVERE STORMS WITH WINDS THE PRIMARY THREAT AS
LINE ORGANIZES AND MOVES EAST WITH EMBEDDED BOWING SEGMENTS.
DISCRETE CELLS POPPING UP SOUTH OF THIS MAIN LINE SO WILL KEEP SCT
POPS ACROSS THE AREA THROUGH THIS AFTERNOON.
SCT STORMS REMAIN POSSIBLE UNTIL COLD FRONT PASSES THE REGION
TONIGHT WITH CLEARING TO FOLLOW AS A MUCH MORE PLEASANT AIRMASS BEGINS TO
MAKE ITS WAY INTO THE CWA. NORTHERLY WINDS BRING IN COOLER H85
TEMPS FALLING TO 13C ACCOMPANIED BY DRIER AIR SEEING DEWPOINTS FALL
STEADILY INTO THE LOW 60S FOR THURSDAY AND INTO THE 50S OVERNIGHT.
THURSDAY SHOULD BE QUITE COMFORTABLE AS A RESULT WITH HIGHS
GENERALLY NEAR 80 INTO THE LOW 80S SOUTH WITH COOL LOWS TOMORROW
NIGHT NEAR 60.
&&
.LONG TERM...
FRIDAY THROUGH WEDNESDAY.
HIGH PRESSURE WILL BE SHIFTING OFF TO THE EAST AT THE START OF THE
PERIOD. MODELS CONTINUE TO INDICATE A COMPLEX OF STORMS DEVELOPING
SOMEWHERE IN THE PLAINS AND TRACKING TOWARDS THE GREAT LAKES IN
ASSOCIATION WITH THE FIRST OF SEVERAL WAVES. THE EXACT
TIMING/STRENGTH/TRACK REMAIN QUESTIONABLE AT THIS POINT. CHC POPS
FOR FRI NGT/SAT ALREADY IN AND LOOK GOOD FOR NOW WITH SOME POTENTIAL
FOR EXPANSION OR SHIFTING IN COMING PACKAGES.
NEXT CHANCE WILL ARRIVE TOWARDS TUESDAY WITH A BIT STRONGER PIECE OF
ENERGY DROPPING IN. 00Z ECMWF TRIES TO BUILD DEEP UPPER LOW TOWARDS
THE NORTHERN GREAT LAKES TOWARDS THE END OF THE PERIOD. WHILE THIS
IS THE OUTLIER...CAN'T FULLY DISCOUNT GIVEN TRACK RECORD OF THIS
MODELS OVER THE PAST SEVERAL MONTHS. FOR NOW CHC POPS IN PLACE LOOK
GOOD AND WILL AWAIT BETTER (HOPEFULLY) MODEL HANDLING ON FEATURES.
&&
.AVIATION...
LINE OF CONVECTION BEGINNING TO FIRE ALONG PRE FRONTAL BOUNDARY
DRAPED ACROSS SOUTHERN MICHIGAN SOUTHWEST TO NEAR KSBN. OVER THE NEXT
SEVERAL HOURS STORMS WILL CONTINUE TO DEVELOP AND POTENTIALLY
IMPACT THE TERMINALS THROUGH LATE AFTERNOON WITH GUSTY WINDS THE
PRIMARY THREAT. SCT STORMS POSSIBLE UNTIL COLD FRONT CLEARS THE
AREA LATER THIS EVENING/EARLY OVERNIGHT WARRANTING VCTS THROUGH
ROUGHLY MIDNIGHT. IF TERMINALS RECEIVE RAINFALL SHALLOW GROUND FOG
POSSIBLE AS CLEARING BEGINS BEHIND BOUNDARY LATE BUT CONDS IMPROVE
QUICKLY TO VFR WITH N TO NE WINDS AROUND 5 KNOTS BY MORNING.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...HEAT ADVISORY UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING FOR
INZ008-009-012>018-020-022>027-032>034.
MI...NONE.
OH...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR OHZ001-002-004-
005-015-016-024-025.
LM...NONE.
&&
SHORT TERM...LUD
LONG TERM...FISHER
AVIATION...LUDHazardous weather outlook, Jul 28, 5:04 AM EDT, 14 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 504 AM EDT WED JUL 28 2010 INZ008-009-012>018-020-022>027-032>034-OHZ001-002-004-005-015-016- 024-025-290915- NOBLE-DE KALB-STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY- ALLEN IN-WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT- BLACKFORD-JAY-WILLIAMS-FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM- VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...KENDALLVILLE...LIGONIER...AUBURN... GARRETT...KNOX...NORTH JUDSON...WINAMAC...FRANCESVILLE...PLYMOUTH... BREMEN...ROCHESTER...WARSAW...WINONA LAKE...COLUMBIA CITY... SOUTH WHITLEY...FORT WAYNE...MONTICELLO...BROOKSTON...LOGANSPORT... PERU...WABASH...NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN... DECATUR...BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND... BRYAN...WAUSEON...ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING... ANTWERP...OTTAWA...PANDORA...VAN WERT...DELPHOS...LIMA 504 AM EDT WED JUL 28 2010 /404 AM CDT WED JUL 28 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL DEVELOP LATE THIS AFTERNOON. SOME STORMS COULD PRODUCE ISOLATED SEVERE WIND GUSTS AND VERY HEAVY RAINFALL. BEFORE THE THUNDERSTORMS DEVELOP TODAY...HEAT INDEX VALUES NEAR 10O DEGREES ARE EXPECTED FOR SEVERAL HOURS DURING THE LATE AFTERNOON AND EARLY EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE FOR SHOWERS AND THUNDERSTORMS FRIDAY NIGHT AND SATURDAY. THESE THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EARLY EVENING. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX INZ003>007-MIZ077>081-290915- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-BERRIEN-CASS MI- ST. JOSEPH MI-BRANCH-HILLSDALE- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE 504 AM EDT WED JUL 28 2010 /404 AM CDT WED JUL 28 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL DEVELOP LATE THIS MORNING. SOME STORMS COULD PRODUCE SEVERE WIND GUSTS AND VERY HEAVY RAINFALL. THE STORMS WILL LAST THROUGH THE EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE FOR SHOWERS AND THUNDERSTORMS LATE FRIDAY AND EARLY SATURDAY. THE THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS MORNING AND AFTERNOON. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-290915- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 504 AM EDT WED JUL 28 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL DEVELOP DURING THE EARLY MORNING AND CONTINUE INTO THE EVENING. SOME OF THE STORMS MAY BE SEVERE...CAPABLE OF PRODUCING WIND GUSTS OF 50 KNOTS LATER THIS MORNING THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE FOR SHOWERS AND THUNDERSTORMS LATE FRIDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE TODAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
In the hours before
Local storm report, Jul 28, 6:11 PM EDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
611 PM EDT WED JUL 28 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0544 PM TSTM WND DMG NEW HAVEN 41.07N 85.01W
07/28/2010 ALLEN IN TRAINED SPOTTER
TREE DOWNED ON A TRAILER
&&
EVENT NUMBER IWX1000993
MCSSpecial weather statement, Jul 28, 6:16 PM EDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
616 PM EDT WED JUL 28 2010
INZ015>017-024>026-282245-
FULTON IN-HUNTINGTON IN-KOSCIUSKO IN-WABASH IN-WELLS IN-WHITLEY IN-
616 PM EDT WED JUL 28 2010
AT 611 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTH OF
HUNTINGTON TO NORTH MANCHESTER TO AKRON...MOVING SOUTH AT 15 MPH.
WINDS UP TO 50 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF
HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
HUNTINGTON...WABASH AND ANDREWS...
BIPPUS AND IJAMSVILLE...
MAHON...
STOCKDALE AND ROANN...
URBANA...SPEICHERVILLE AND BOWERSTOWN...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
WEDNESDAY EVENING FOR NORTHERN INDIANA AND WEST CENTRAL OHIO.
LAT...LON 4078 8585 4091 8595 4101 8595 4101 8603
4108 8610 4109 8544 4076 8527
TIME...MOT...LOC 2216Z 347DEG 12KT 4098 8553 4100 8586
4100 8610Local storm report, Jul 28, 6:32 PM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
632 PM EDT WED JUL 28 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM TSTM WND DMG WARSAW 41.24N 85.85W
07/28/2010 KOSCIUSKO IN LAW ENFORCEMENT
NUMEROUS TREES DOWN ACROSS SOUTHERN PORTION OF COUNTY
FROM MENTONE TO WARSAW
&&
EVENT NUMBER IWX1000994
CEOLocal storm report, Jul 28, 6:39 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
639 PM EDT WED JUL 28 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG SPENCERVILLE 41.28N 84.92W
07/28/2010 DEKALB IN LAW ENFORCEMENT
TREES AND POWER LINES DOWN IN SPENCERVILLE
&&
EVENT NUMBER IWX1000996
FISHERLocal storm report, Jul 28, 6:44 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NORTHERN INDIANA
644 PM EDT WED JUL 28 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND DMG N HOWE 41.72N 85.42W
07/28/2010 LAGRANGE IN EMERGENCY MNGR
BASEBALL DUGOUT DESTROYED AT HOWE SCHOOL AT 600 N AND
SR 9. ROOF BLOWN OFF AND WALLS FLATTENED...TIME
ESTIMATED. NUMEROUS TREES ALSO DOWN IN HOWE.
&&
CORRECTED REMARKS
EVENT NUMBER IWX1000987
FISHERLocal storm report, Jul 28, 6:47 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
647 PM EDT WED JUL 28 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0539 PM TSTM WND DMG HUNTINGTON 40.88N 85.50W
07/28/2010 HUNTINGTON IN TRAINED SPOTTER
TOP OF MEDIUM-SIZED PINE TREE SNAPPED OFF
&&
EVENT NUMBER IWX1000997
CEOThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 4:15 AM EDT | Heat Advisory | IWX | Adams, Allen, Blackford, Cass, DeKalb, Fulton and 12 more | 15 hr |
| Jul 28, 2:52 PM EDT | Severe Thunderstorm Warning | IWX | Elkhart, LaGrange | 53 min |
| Jul 28, 3:32 PM EDT | Severe Thunderstorm Warning | IWX | DeKalb, LaGrange, Steuben | 43 min |
| Jul 28, 3:33 PM EDT | Special Weather Statement | IWX | Elkhart, Saint Joseph | 42 min |
| Jul 28, 3:43 PM EDT | Severe Thunderstorm Warning | IWX | Elkhart, LaGrange, Noble, Saint Joseph | 62 min |
| Jul 28, 4:13 PM EDT | Severe Thunderstorm Warning | IWX | DeKalb, Steuben | 47 min |
| Jul 28, 4:15 PM EDT | Severe Thunderstorm Warning | IWX | DeKalb, Noble | 45 min |
| Jul 28, 4:26 PM EDT | Severe Thunderstorm Warning | IWX | Elkhart, Kosciusko, Marshall, Noble | 64 min |
| Jul 28, 4:49 PM EDT | Special Weather Statement | IWX | Marshall | 41 min |
| Jul 28, 4:57 PM EDT | Severe Thunderstorm Warning | IWX | Allen | 63 min |
| Jul 28, 5:11 PM EDT | Severe Thunderstorm Warning | IWX | Allen, Huntington, Kosciusko, Wabash, Whitley | 64 min |
| Jul 28, 5:18 PM EDT | Severe Thunderstorm Warning | IWX | Fulton, Kosciusko, Marshall, Miami, Pulaski, Starke and 1 more | 57 min |
| Jul 28, 5:39 PM EDT | Severe Thunderstorm Warning | IWX | Huntington, Wells | 36 min |
| Jul 28, 6:06 PM EDT | Special Weather Statement | IWX | Adams | 24 min |
| Jul 28, 6:14 PM EDT | Severe Thunderstorm Warning | IWX | Cass, Fulton, Miami, Pulaski, Wabash | 61 min |
| Jul 28, 6:16 PM EDT | Special Weather Statement | IWX | Huntington, Wabash | 29 min |
| Jul 28, 7:09 PM EDT | Severe Thunderstorm Warning | IWX | Cass, Miami | 58 min |
| Jul 28, 7:48 PM EDT | Special Weather Statement | IWX | Blackford, Jay | 42 min |
| Jul 28, 5:48 PM EDT | Special Weather Statement | IWX | Putnam | 27 min |
| Jul 28, 6:19 PM EDT | Severe Thunderstorm Warning | IWX | Allen, Putnam, Van Wert | 56 min |
| Jul 28, 6:51 PM EDT | Severe Thunderstorm Warning | IWX | Allen | 30 min |
| Jul 28, 1:59 PM EDT | Special Weather Statement | IWX | Cass, Saint Joseph | 46 min |
| Jul 28, 2:34 PM EDT | Special Weather Statement | IWX | Hillsdale | 41 min |
| Jul 28, 2:35 PM EDT | Areal Flood Advisory | IWX | Cass, Saint Joseph | 55 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.